Alert archive / Iowa / Flash Flood Watches in 2018

Flash Flood Watch 1, NWS La Crosse, WI

June 9, 2018Dodge County, Fillmore County, Mower County, Minnesota; 8 counties in Iowa; Crawford County, Grant County, Wisconsin

NWS La Crosse, WI issued this flash flood watch at Jun 9, 2018, 11:04 AM CDT for Dodge County, Fillmore County, Mower County, Minnesota; 8 counties in Iowa; Crawford County, Grant County, Wisconsin. It took effect at Jun 9, 2018, 3:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2018, 11:04 AM CDT (16:04 UTC)
In effect from
Jun 9, 2018, 3:00 PM CDT
Expired
Jun 10, 2018, 1:00 AM CDT
In force
10 hr
Issued by
NWS La Crosse, WI
Flood severity
None

Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Crawford County, WI, Grant County, WI

The radar

The La Crosse radar (KARX), 89 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

969 
WGUS63 KARX 091604
FFAARX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service La Crosse WI
1104 AM CDT Sat Jun 9 2018

...More Heavy Rain Possible...Especially This Evening...

.More thunderstorms are possible later this afternoon into the
evening that could bring excessive rainfall. Combined with heavy
rain that has already hit parts of the region, the risk for flash
flooding and rapid rises on area creeks and rivers is higher than
normal.

Those with interest along rivers or near drainage systems should
pay attention to rainfall rates this evening. If you encounter
flooding, move to higher ground and NEVER drive through high
water.

IAZ008>011-018-019-029-030-MNZ086-094-095-WIZ054-061-100015-
/O.NEW.KARX.FF.A.0001.180609T2000Z-180610T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Mower-Fillmore-Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Dodge Center, 
Austin, Preston, Prairie Du Chien, and Platteville
1104 AM CDT Sat Jun 9 2018

...FLASH FLOOD WATCH IN EFFECT FROM 3 PM CDT THIS AFTERNOON
THROUGH LATE TONIGHT...

The National Weather Service in La Crosse has issued a

* Flash Flood Watch for portions of Iowa, southeast Minnesota, 
  and southwest Wisconsin, including the following areas, in 
  Iowa, Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard, 
  Mitchell, and Winneshiek. In southeast Minnesota, Dodge, 
  Fillmore, and Mower. In southwest Wisconsin, Crawford and 
  Grant. 

* From 3 PM CDT this afternoon through late tonight

* Heavy rain expected this evening combined with recent heavy
  rain.

* Localized flash flooding is possible and waterways could return
  to flood levels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Flooding is harder to spot
at night as well, so use extra caution if you have travel plans
this Saturday night.

&&

$$

Shea/Boyne
3 follow-up statements
212 
WGUS63 KARX 091926
FFAARX

Flood Watch
National Weather Service La Crosse WI
226 PM CDT Sat Jun 9 2018

...Storms will bring more heavy rain Later Today...

.Thunderstorms over southern Minnesota and northern Iowa will
intensify at times through the rest of the day. Many of them will
bring torrential rain. Combined with heavy rain that has already
hit parts of the region, the risk for flash flooding and rapid 
rises on area creeks and rivers is higher than normal.

Those with interest along rivers or near drainage systems should
pay attention to rainfall rates this evening. If you encounter
flooding, move to higher ground and NEVER drive through high
water.

IAZ008>011-018-019-029-030-MNZ086-094-095-WIZ054-061-100330-
/O.CON.KARX.FF.A.0001.180609T2000Z-180610T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Dodge-Mower-Fillmore-Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Dodge Center, 
Austin, Preston, Prairie Du Chien, and Platteville
226 PM CDT Sat Jun 9 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

The Flash Flood Watch continues for

* Portions of Iowa, southeast Minnesota, and southwest 
  Wisconsin, including the following areas, in Iowa, Allamakee, 
  Chickasaw, Clayton, Fayette, Floyd, Howard, Mitchell, and 
  Winneshiek. In southeast Minnesota, Dodge, Fillmore, and 
  Mower. In southwest Wisconsin, Crawford and Grant. 

* Until 1 AM CDT Sunday

* Heavy rain expected this evening combined with recent heavy 
  rain. 

* Localized flash flooding is possible and waterways could 
  return to flood levels. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Flooding is harder to spot
at night as well, so use extra caution if you have travel plans
this Saturday night.

&&

$$
105 
WGUS63 KARX 100044
FFAARX

Flood Watch
National Weather Service La Crosse WI
744 PM CDT Sat Jun 9 2018

...Flash Flood Threat Has Ended for Dodge and Mower counties in
southeast Minnesota...Elsewhere Flash Flood Watch Continues...

.Thunderstorms will continue to produce heavy rain across Fillmore
County in southeast Minnesota, Crawford and Grant counties in
southwest Wisconsin, and for all of northeast Iowa. Up to an
additional 2 inches of rain will be possible in these areas. 
Flash flooding is already occurring in parts of the area and
additional flash flooding will be possible this evening.

Those with interest along rivers or near drainage systems should
pay attention to rainfall rates this evening. If you encounter
flooding, move to higher ground and NEVER drive through high
water.

MNZ086-094-100145-
/O.CAN.KARX.FF.A.0001.000000T0000Z-180610T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dodge-Mower-
Including the cities of Dodge Center and Austin
744 PM CDT Sat Jun 9 2018

...FLASH FLOOD WATCH IS CANCELLED FOR DODGE AND MOWER COUNTIES IN
SOUTHEAST MINNESOTA...

The threat for heavy rain has ended for both Dodge and Mower
counties in southeast Minnesota; therefore, the Flash Flood 
Watch has been cancelled for these counties. 

$$

IAZ008>011-018-019-029-030-MNZ095-WIZ054-061-100600-
/O.CON.KARX.FF.A.0001.000000T0000Z-180610T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Fillmore-Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Preston, 
Prairie Du Chien, and Platteville
744 PM CDT Sat Jun 9 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...

The Flash Flood Watch continues for

* Portions of Iowa, southeast Minnesota, and southwest 
  Wisconsin, including the following areas, in Iowa, Allamakee, 
  Chickasaw, Clayton, Fayette, Floyd, Howard, Mitchell, and 
  Winneshiek. In southeast Minnesota, Fillmore. In southwest 
  Wisconsin, Crawford and Grant. 

* Until 1 AM CDT Sunday

* Heavy rain expected to continue this evening across Fillmore
  County in southeast Minnesota, Crawford and Grant counties in
  southwest Wisconsin, and for all of northeast Iowa. Up to an
  additional 2 inches of rain will be possible. 

* Flash flooding is occurring is some locations in southeast
  Minnesota and northeast Iowa. Additional flash flooding is
  possible elsewhere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Flooding is harder to spot
at night as well, so use extra caution if you have travel plans
this Saturday night.

&&

$$

Boyne
630 
WGUS63 KARX 100559
FFAARX

Flood Watch
National Weather Service La Crosse WI
1259 AM CDT Sun Jun 10 2018

...Flash Flood Watch Will Be Allowed To Expire...

.The threat of heavy rains has ended over all but portions of
eastern Grant county, where a flash flood warning remains in
effect. Thus the flash flood watch that was in effect for parts 
of southeast Minnesota, northeast Iowa and into southwest
Wisconsin will be allowed to expire. 

IAZ008>011-018-019-029-030-MNZ095-WIZ054-061-100700-
/O.EXP.KARX.FF.A.0001.000000T0000Z-180610T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Fillmore-Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Preston, 
Prairie Du Chien, and Platteville
1259 AM CDT Sun Jun 10 2018

...FLASH FLOOD WATCH WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

The Flash Flood Watch for portions of Iowa, southeast Minnesota,
and southwest Wisconsin will expire at 1 AM CDT early this
morning. 

A flash flood warning continues for portions of Grant county
Wisconsin, otherwise the threat of heavy rains has ended and the
flash flood watch will be allowed to expire.

Heavy rains fell across portions of the area late Saturday
afternoon and Saturday evening. Be alert for high water in many
streams and rivers and potential of closed roads. Be especially
careful at night when it is harder to see the dangers of high 
water.

$$
RRS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 6:02 AM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 9, 6:02 AM CDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
602 AM CDT Sat Jun 9 2018

.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Sat Jun 9 2018

A lot of questions this morning and unfortunately, not a lot of
answers. Currently watching a large MCS across eastern NE/
southeast SD that is forecast to dive south-southeast through
12Z. However, it's short-wave and potential remnant MCV will
likely move across the forecast area later this afternoon and
early evening. The 09.00Z NAM is very aggressive in strengthening
this wave with an attendant low-level jet and impressive mid-
level moisture transport, resulting in a secondary MCS blowing up
across the forecast area late this afternoon and evening. The GFS
is much weaker with little in the way of moisture advection,
keeping convective chances more subdued. These differences also
translate into the amount of available shear with the NAM showing
a pocket of 40 to 50 kts of 0-6 km shear, whereas the GFS is much
weaker. From an instability standpoint, surface dewpoints in the
60s should result in MUCAPE values in the 1000 to 2000 J/kg range
(possibly higher), but extensive convective debris cloud cover and
possible outflow contamination from this morning's MCS to the
south could wreck havoc on the thermodynamic environment.

Putting it all together, convective chances increase this
afternoon and evening, but exact timing and location are
uncertain. The NAM's solution is much more favorable for any
thunderstorms to become severe with large hail, damaging winds,
and even a tornado or two all possible. The GFS is not nearly as
robust and would suggest some storms could become strong with
small hail and gusty winds the main threats. With PWATs of 1.5 to
2.0 and warm cloud depths of 3-4 km, will also need to watch for
heavy rainfall and localized flooding. This is especially the case
for parts of northeast IA that received 3-5 inches of rain
yesterday. See hydrology section and ESF for additional details.
With so much uncertainty and a conditional severe threat, SPC Day
1 Outlook showing a marginal risk seems reasonable at this time,
but may need to be upgraded to higher risk levels later today.

.LONG TERM...(Sunday through Friday)
Issued at 258 AM CDT Sat Jun 9 2018

Shower and thunderstorm chances, while not zero, diminish on
Sunday with short-wave ridging aloft. Temperatures will be in the
70s to low 80s with partly sunny skies.

Monday will be warmer and muggy with temperatures in the upper 70s
to mid 80s and dewpoints in the mid 60s to near 70 degrees. A
large western CONUS trough will move into the Northern Plains with
a surface frontal boundary moving eastward across the forecast
area Monday night. Confidence is increasing that there will be an
area of showers and thunderstorms along and ahead of the front.
Severe potential will be dependent on available shear given ample
instability in the pre-frontal air mass. The strongest deep layer
shear looks to be behind the front, although 0-3 km values are in
the 20-30 kt range, so some stronger storms are possible.

Tuesday/Wednesday look dry with seasonable temperatures as high
pressure dominates the regional weather pattern. Precipitation
chances then return Wednesday night through Friday, but poor
model agreement lends to low forecast confidence.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 602 AM CDT Sat Jun 9 2018

Lower level moisture and clouds continued to increase across the
area overnight, with more in the way of 2500-4000 ft clouds
at/around the taf sites. Clouds in the 2K to 4K ft range are now
looking to prevail across the area during this taf period and have
trended toward more MVFR cloud decks, especially tonight.

SHRA/TSRA in/around the area today/this evening remain problematic.
A stronger mid level shortwave will approach the area today then
pass this evening. Detail of timing/coverage of convection with it
remain uncertain, but the higher chances are looking to be this
afternoon/evening, roughly 19z-02z. Did not want to cover a taf with
6 hrs of TSRA/CB at this time and left it as a VCSH mention for now.
As convection unfolds today, details and perhaps a shorter period or
two of TSRA can be added/amended to one or both tafs as confidence
increases.

&&

.HYDROLOGY...
Issued at 258 AM CDT Sat Jun 9 2018

The Cedar River at Charles City has crested and will drop back
below flood stage later this morning. Water levels on other rivers
and streams across parts of northeast Iowa and southwest Wisconsin
will continue to rise until runoff from yesterday's heavy rains
move through the river system.

Thunderstorm chances will increase this afternoon and evening.
There is uncertainty concerning thunderstorm timing, coverage, and
location but with PWATs up to 2 inches and warm cloud depths up
to 4 km, the strongest storms will be capable of producing heavy
rain and localized flooding. This threat is highlighted in the
latest WPC Day 1 Excessive Rainfall Outlook showing a slight risk
across much of the forecast area. Potential impacts would be
greatest across portions of northeast Iowa into southwest
Wisconsin where soils are already wet and river levels elevated
due to yesterday's heavy rains. Additional rises on area rivers
and streams are also possible where the heaviest rains fall,
resulting in some flooding. Due to uncertainty in thunderstorm
location, will hold off on a Flood/Flash Flood Watch, but will
issue an ESF to heighten awareness, especially given all the
outdoor events this weekend.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...Rogers
LONG TERM...Rogers
AVIATION...Rieck
HYDROLOGY...Rogers
Hazardous weather outlook, Jun 9, 6:50 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
650 AM CDT Sat Jun 9 2018

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-101100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Crawford-Richland-Grant-
650 AM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for parts of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms this morning will bring downpours,
occasional hail, and lightning.

Additional thunderstorms are possible this afternoon and evening
across the area. Some of these storms may produce heavy rain. Areas
that see repeat thunderstorms may receive a quick 1 to 3 inches of
rain that could lead to minor river flooding or flash flooding.

Strong to isolated severe thunderstorms capable of producing
hail and strong winds are also possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Occasional thunderstorm chances continue Sunday into Monday and
Wednesday night through Friday. On Monday a few stronger storms
are possible. Otherwise, the threat for severe weather appears low
next week.

.SPOTTER INFORMATION STATEMENT...

Severe thunderstorm and rainfall reports are appreciated. Spotter
activation may be needed at times today.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

WIZ017-029-101100-
Taylor-Clark-
650 AM CDT Sat Jun 9 2018

This Hazardous Weather Outlook is for portions of central
Wisconsin and north central Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are possible this afternoon and evening.
Lightning and brief heavy rainfall are the primary hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Occasional thunderstorm chances continue Sunday into Monday and
Wednesday night through Friday. On Monday a few stronger storms
are possible. Otherwise, the threat for severe weather appears low
next week.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rogers/Shea

In the hours before

Local storm report, Jun 9, 5:38 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 AM CDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      2 SE BAGLEY             42.88N 91.08W
06/09/2018                   GRANT              WI   LAW ENFORCEMENT

            MUDSLIDE COVERING 75 TO 100 FT OF COUNTY
            ROAD A SOUTH OF BAGLEY NEAR SANDY ROAD. TIME
            ESTIMATED.

&&

PR
Special weather statement, Jun 9, 6:25 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service La Crosse WI
625 AM CDT Sat Jun 9 2018

MNZ079-087-088-095-WIZ032-091300-
Wabasha-Olmsted-Winona-Fillmore-Buffalo-
Including the cities of Wabasha, Rochester, Winona, Preston,
and Alma
625 AM CDT Sat Jun 9 2018

...More Thunderstorms Already This Morning...

Another area of thunderstorms developed rather quickly from
around Zumbro Falls to east of Rochester to near Spring Valley.
The storms were moving east at 15 mph and will be near Alma
Wisconsin to winona and Lanesboro after 730 am. The stronger of
the storms will be capable of producing brief heavy downpours,
gusty winds and 1/2 inch diameter hail.

If traveling, be alert for ponding of water on roads and reduced
visibilities in the downpours. Seek shelter inside if one of the
storms approach your location.

RRS
Local storm report, Jun 9, 6:35 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      2 SSW BEETOWN           42.77N 90.90W
06/09/2018                   GRANT              WI   LAW ENFORCEMENT

            DEBRIS AND WATER ON/OVER RATTLESNAKE AND GLASSMAKER ROADS
            SOUTH AND SOUTHWEST OF BEETOWN.

&&

RODS
Local storm report, Jun 9, 7:18 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
718 AM CDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 AM     HEAVY RAIN       VOLGA 1NE               42.81N 91.52W
06/09/2018  M2.11 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VOLI4, VOLGA 1NE.

0600 AM     HEAVY RAIN       ELKADER 5NW             42.91N 91.47W
06/09/2018  M1.79 INCH       CLAYTON            IA   MESONET

            MESONET STATION BSHI4, ELKADER 5NW.

&&
Special weather statement, Jun 9, 7:29 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service La Crosse WI
729 AM CDT Sat Jun 9 2018

MNZ079-088-095-096-WIZ032-033-041-091400-
Wabasha-Winona-Fillmore-Houston-Buffalo-Trempealeau-La Crosse-
Including the cities of Wabasha, Winona, Preston, Caledonia,
Alma, Arcadia, Whitehall, and La Crosse
729 AM CDT Sat Jun 9 2018

...Area of Thunderstorms Moving East Early This Morning...

At 730 am the leading edge of an area of thunderstorms was
located from near Durand Wisconsin to Winona and Rushford
Minnesota. The storms were moving east at 15 mph and leading edge
will be near Mondovi and La Crosse Wisconsin to Caledonia
Minnesota by 9 am.

The stronger of the storms will be capable of producing brief
heavy downpours, rain amounts of 1/2 to 1 inch and gusty winds.

If traveling, be alert for ponding of water on roads and reduced
visibilities in the downpours. Seek shelter inside if one of the
storms approach your location.

RRS
Local storm report, Jun 9, 9:33 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
933 AM CDT SAT JUN 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     HEAVY RAIN       5 NW FRANKVILLE         43.25N 91.70W
06/09/2018  M3.27 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION RDCI4, 5 NW FRANKVILLE.

0550 AM     HEAVY RAIN       2 N IONIA               43.07N 92.46W
06/09/2018  M3.17 INCH       CHICKASAW          IA   MESONET

            MESONET STATION RNHI4, 2 N IONIA.

0700 AM     HEAVY RAIN       NORA SPRINGS 2.4 SSE    43.11N 92.99W
06/09/2018  M2.70 INCH       FLOYD              IA   COCORAHS

            COCORAHS STATION IA-FL-3, NORA SPRINGS 2.4
            SSE.

0858 AM     HEAVY RAIN       3 NW BURTON             42.75N 90.85W
06/09/2018  M2.50 INCH       GRANT              WI   PUBLIC

0655 AM     HEAVY RAIN       PRAIRIE DU CHIEN  AIRPO 43.02N 91.12W
06/09/2018  M2.12 INCH       CRAWFORD           WI   AWOS

            AWOS STATION PDC, PRAIRIE DU CHIEN AIRPORT.

0627 AM     HEAVY RAIN       VOLGA 1NE               42.81N 91.52W
06/09/2018  M2.11 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VOLI4, VOLGA 1NE.

0700 AM     HEAVY RAIN       LANCASTER               42.85N 90.71W
06/09/2018  M1.85 INCH       GRANT              WI   PUBLIC

0600 AM     HEAVY RAIN       ELKADER 5NW             42.91N 91.47W
06/09/2018  M1.79 INCH       CLAYTON            IA   MESONET

            MESONET STATION BSHI4, ELKADER 5NW.

0645 AM     HEAVY RAIN       LITTLEPORT              42.75N 91.37W
06/09/2018  M1.72 INCH       CLAYTON            IA   MESONET

            MESONET STATION VLPI4, LITTLEPORT.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:38 AM CDTSpecial Weather StatementARXDodge, Fillmore, Mower, Olmsted67 min
Jun 9, 5:30 PM CDTSevere Thunderstorm WarningARXHouston45 min
Jun 9, 5:49 PM CDTFlash Flood WarningARXFillmore, Houston3 hr
Jun 8, 9:44 PM CDTRiver Flood WarningARXFloyd23 hr
Jun 9, 12:30 PM CDTSpecial Weather StatementARXMitchell30 min
Jun 9, 12:40 PM CDTSevere Thunderstorm WarningARXMitchell50 min
Jun 9, 1:00 PM CDTTornado WarningARXMitchell45 min
Jun 9, 1:10 PM CDTSevere Thunderstorm WarningARXHoward65 min
Jun 9, 3:51 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell54 min
Jun 9, 4:04 PM CDTFlash Flood WarningARXFloyd, Mitchell3 hr
Jun 9, 4:19 PM CDTTornado WarningARXFloyd41 min
Jun 9, 4:41 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd79 min
Jun 9, 5:58 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd47 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningARXFayette83 min
Jun 9, 6:20 PM CDTSevere Thunderstorm WarningARXWinneshiek55 min
Jun 9, 6:45 PM CDTSevere Thunderstorm WarningARXAllamakee45 min
Jun 9, 6:58 PM CDTAreal Flood WarningARXFloyd, Mitchell6 hr
Jun 9, 1:49 AM CDTFlash Flood WarningARXGrant3 hr
Jun 9, 4:21 AM CDTFlash Flood WarningARXGrant3 hr
Jun 9, 7:09 AM CDTAreal Flood WarningARXGrant3 hr

Nearby

Flash Flood Watches in Iowa, 2018Flash Flood Watches in Minnesota, 2018Flash Flood Watches in Wisconsin, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.